MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HIGH-FREQUENCY MONOPOLAR CABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HIGH-FREQUENCY MONOPOLAR CABLE
Model Number A0358
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Olympus (oci) was informed by the nurse at the user facility, the customer high-frequency monopolar cable malfunctioned, ¿the cable started to hum (auditory) and then became red and snapped in two.¿ the customer reported event was found during a laparoscopic cholecystectomy procedure.Another cable was used to complete the intended procedure.No other equipment was replaced and no death or injury and no impact to patient or other was reported to olympus.
 
Additional Manufacturer Narrative
The investigation is still ongoing; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide the results of the physical evaluation and the device history records review.A review of the manufacturing and quality control review was performed for the subject device and shows no non-conformities with respect to the described problem.The device history records indicates the device was manufactured according to valid instructions and met all specifications.A visual inspection on the as received condition of the suspect device confirmed the cable was damaged and detached near the female plug end.The damaged portion shows burnt cables with char marks on the insulation of the cable.Also, signs of foreign residue was on the damaged portion.Due to the condition of the cable, no functional testing could be performed.The investigation is still ongoing; however, if additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 8 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the damage is likely attributed to age-related wear associated with improper handling.The suggested events are detectable and preventable by handling the device in accordance with the instructions for use which states the service life of the cable was limited to 12 months.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HIGH-FREQUENCY MONOPOLAR CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16368038
Report Number9610773-2023-00488
Device Sequence Number12447342
Product Code HET
UDI-Device Identifier04042761001557
UDI-Public04042761001557
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0358
Device Catalogue NumberA0358
Device Lot Number505619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/21/2023
06/22/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/18/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEY LAB GENERATOR.
Patient SexUnknown